When will my prednisone side effects start to go away??????

New Topic Locked Topic Printable Version
[ << Previous Thread | Next Thread >> ]

ImAud
Regular Member


Date Joined Jul 2008
Total Posts : 113
   Posted 10/28/2008 9:54 AM (GMT -6)   
I know everyone is different, but im so confused about this prednisone stuff!!! I've been on it since the middle of August, 40mg a day..went into the hospital 2 weeks later and was up to 120mg a day..didnt show any puffiness in my face until i got out of the hospital, which was the end of september...so i've been on prednisone for about 3 months and im only on 15mg/day now..weaning off 5mg every week, so i'll be completely off of it in about 3 weeks...i lost 22 pounds in the hospital, and was on clear liquids for the longest time there, so the weight i gained recently only brought me up to about 5 pounds under what i used to be..of course i now have the big moon face, the hump on my back, and the puffiness in my neck and shoulders..i did notice some puffiness in my belly and waist... i'm just wondering when im really gonna start dropping the water weight and when my face will go down...does anyone have any ideas based on my little story above how much longer and how fast this water weight and puffiness will take to get rid of? any insight would be great!

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 729
   Posted 10/28/2008 12:21 PM (GMT -6)   
I don't suffer from all of the puffy side effects, but I do get really bad acne and a bit puffier around my middle from prednisone. I just finished my taper on October 1st, and I'm already seeing a decrease in my acne, and my belly has shrunk back down to almost normal. I was also on it from about the same time as you - mid august with really high doses during my hospital visit...

As you said, everyone is different, but I'm noticing the nasty side effects fading and I've only been off for a month. Best of luck to you. Prednisone is not an easy drug to deal with. I hope your taper goes smoothly and that you're de-puffed in time to bring in the new year!
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Currently running on Humira and Hope.
(miscarried at 13 weeks, now waiting to heal before trying again)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 10/28/2008 3:10 PM (GMT -6)   
I was on 100mg of pred for 3 months, Im currently dropped down to 25mg (been on it for about a year total), usually I start noticing the side effects going away around 10mg, it really depends how long youve been on it and how fast you taper off...my GI said my side effects might take as long as a month completely off of it for the moon face to go away because Ive been on it for so long, but I have noticed my face has gotten a little smaller since being on 25mg.

Dianogsed with Crohns at 16, 21 yrs old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Humira (bi-weekly), 25mg Pred, Levbid, Nexium, B12 injections.
 

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/28/2008 5:38 PM (GMT -6)   
Hi I had a hard time on the pred. too and as stated it got better as I lowered .It was about a month after stopping I noticed a difference. Best Wishes on your taper. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,and still alive.lol gail


abcd
New Member


Date Joined Dec 2009
Total Posts : 1
   Posted 12/9/2009 3:39 PM (GMT -6)   
I feel like a sissy. The most pred I have had to take was 20 mg. I got the fat face, the facial hair and the buffalo hump. I'm down to 7.5 a day . I guess I just have to pray it all goes away.
abcd

Carnival Huckster
Regular Member


Date Joined Oct 2009
Total Posts : 159
   Posted 12/9/2009 6:55 PM (GMT -6)   
I was recently in the hospital for 6 days on 80mg of prednisone (actually the equivalent dose of hydrocortisone, which is well north of the prednisone dosage) and I started having problems by the third day on it (big face, lots of water retention, unable to sleep, emotional reactions.) What I noticed for myself was that quick doses of prednisone, like what I was on, flush out of my system fairly soon after I stop and the side effects seem to disappear fairly quickly. They are mostly gone now. When I am on it for longer periods of time (months on end) it takes much longer for all of the effects to disappear -- perhaps several weeks after a successful taper. For my own personal treatment, I don't like to ever, ever, ever use prednisone for anything other than absolute emergencies where there is no other choice.

+ 34 year old male
+ Crohn's Disease DX in 1997, doc said it was "moderate to severe"
+ Recently hospitalized because of ruptured small bowel; docs got it under control but have scheduled resection surgery for January 2010.
+ Taking Cipro (1000mg / day), Flagyl (1500mg / day), and Entocort (9mg / day) until surgery
+ SCD for past 10 years


iwishformorehope
New Member


Date Joined Oct 2009
Total Posts : 6
   Posted 12/9/2009 9:07 PM (GMT -6)   
I had the worst side effects!!! I was supposed to be on 40 mg every day but the pharmacy or someone messed up and i was taking 160 mg daily. I went pretty much psycho! I was so moody, emotional and crazy. I got bad acne, a super puffy face and puffy belly. And being in high school its so difficult because everyones like ooh chubby face!! blah blah blah it was so hard for me. I hate prednisone, ugh so difficult to be on. I hope your side effects go away soon and that you can deal with it better than I did!

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 17835
   Posted 12/9/2009 9:30 PM (GMT -6)   
Side effects from pred will dissipate once the pred is out of your system, as long as you're on pred expect to keep having side effects.

:)

onedaymore
Regular Member


Date Joined Apr 2009
Total Posts : 111
   Posted 12/11/2009 10:06 AM (GMT -6)   
I guess I'm weird, because I get the side effects AFTER I taper and stop. I usually break out for a few weeks after the course is finished.
Diagnosed with Crohn's in 2008 at the age of 22.
Currently taking: Azathioprine, tramadol, welchol, promethazine
Surgeries: Cholecystectomy (2007)


littlemissmuffet
Regular Member


Date Joined Feb 2009
Total Posts : 268
   Posted 12/11/2009 12:33 PM (GMT -6)   
It took me about 2months for all the side effects to go. I had hairy face (im a girl) to go with the puffy face
Diagnosed 2005.  41 year old female living in UK
 
Current medication  -  infliximab infusions, ranitidine, Vitamin B12 injections, anti depressants

New Topic Locked Topic Printable Version
Forum Information
Currently it is Thursday, July 24, 2014 10:36 PM (GMT -6)
There are a total of 2,179,076 posts in 242,306 threads.
View Active Threads


Who's Online
This forum has 153570 registered members. Please welcome our newest member, rxplusrx.
460 Guest(s), 12 Registered Member(s) are currently online.  Details
Canada Mark, imagardener2, Cyborg Ninja, Nell79, Fletchyah, Scaredy Cat, Mercy&Grace, DennyRae, kiptyn, couchtater, Gunner34, embersglow1


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer